ADVERTISEMENT

Q. Has my decreased water intake led to a kidney stone formation?

Answered by
Dr. Sugreev Singh
and medically reviewed by Dr. K Shobana
This is a premium question & answer published on Mar 30, 2022

Hi doctor,

How long does it take to form a kidney stone? I am a hypochondriac and for the last year, I have not been drinking a lot of water. I stay away from high oxalate foods like beans, potatoes, spinach, etc. I am in my mid-thirties and I do not have any related past or family history.

I was just thinking about it because my water intake for the last year has been horrible but prior to that, I was drinking almost a gallon a day.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

Thank you for your query and I understand your concern.

Actually, it takes months to years to form a stone, usually, in four to five months the formation starts and it continues to form. In eight to nine months or in a year, the person starts experiencing symptoms.

I would suggest you go for an ultrasound to check the size of the stone and its location, if present.

Accordingly, medication can be given. For a small stone, like 6 mm, no intervention is required but if a stone is large the surgery can be done.

If you have already got the ultrasound done then kindly send me the reports.

Thank you.

Hi doctor,

Thanks for your response.

For what do I need medication? Will it help me to get rid of the stone?

#

Hi,

Welcome back to icliniq.com.

Yes, the medication will help the stone to dissolve.

Just get an ultrasound done to know the size of the stone then treatment can be given accordingly.

Hi doctor,

I have never heard of this before.

Can you tell me the name of the medication that can dissolve stones?

#

Hi,

Welcome back to icliniq.com.

Yes, in my country it is named as the syrup Alkasol (Disodium hydrogen phosphate). It helps in dissolving renal stone if the stone is small in size so get the ultrasound done to check the size of the stone and then you can send me the reports. I will check and prescribe medicine accordingly.

Thank you.

Hi doctor,

Thank you so much for the information.

#

Hi,

Welcome back to icliniq.com.

If you have any other query then please let me know.

Thank you.

Hi doctor,

Do you mean that the medication works even if the stone is just sitting in my kidneys and not causing any symptoms? The medication dissolves it, as in making it smaller, right? If I get an ultrasound done we can know if I can use the medication to break down the stone. Am I right?

#

Hi,

Welcome back to icliniq.com.

Yes, you got it right.

Thank you doctor,

Is it true what this doctor said about drinking water and stones? He said drinking plenty of water will decrease already formed stones with time by pressure and they will decrease in size.

#

Hi,

Welcome back to icliniq.com.

Yes sir. It’s true as well.

Thank you doctor,

Would you be able to prescribe sleeping medication? I don't have a primary health doctor and I can't sleep to save my life. I keep waking up and can't stay asleep.

#

Hi,

Welcome back to icliniq.com.

Thank you for writing and I understand your concern. Sir, actually you won’t be able to get sleeping medicine with online prescription, for that you need prescription from doctor in person. And to improve sleep you do meditation and yoga, it will help. Avoid caffeine and all. And don’t use phone before going to bed. Eat plenty of vegetables and drink water. All these things will help. Do you have any anxiety? If yes what kind of anxiety? Please let me know.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Naturopathy Treatment Options for Hemorrhoids

.. and painful condition that affects pregnant women and obese individuals. This article describes various natural treatment options for hemorrhoids .. ...   Read full

How to Prevent Kidney Stones?

.. urine volume or more stone-forming agents in the urine can lead to kidney stones. This article discusses the ways to prevent the formation of kidney stones .. ...   Read full

I get tinnitus in my right ear after self irrigating the ear for wax. Did I damage my ear?

.. always dangerous to predict and take action in case of their own health. The tinnitus in your case is not due to earwax, it may be due to the blockage of the eustachian tube (tube connecting middle ear and back of the nasal cavity, its primary wor...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.